Ask SAHM is a place where you can ask our staff & community a question safely & anonymously. Please read our disclaimer.

Mirena

I have just had the Mirena put in 2 weeks ago (at the end of period), it is my last option to try before having to have surgery to stop my heavy bleeding. I was told to expect cramping and a bit of spotting.

However I have had intense cramping and have now been bleeding for 3 weeks straight and have started to feel sick from the blood loss.

I called my doctor and told her and she said even through it is a extreme reaction take some iron supplements and persist for another couple of weeks.

Had anyone else had something like this happen... did it eventually get better?

Report

Answers (2)

I had this with Implanon, though the bleeding wasn't heavy. I had terrible PMS and spotting all the time. My GP suggested the pill along with the Implanon, this made me anxious. The gp kept trying to get me to persist, in the end I liked and said I wanted another child so they took it out

Answered by SAHM Staff

It doesn't sound right to me - if you are concerned then it would be a good idea to seek a second opinion from a different GP.

 Or if the blood loss is too bad present to the ED
helpful (2)